MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221825
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ sabouraud dextrose agar slants with chloramphenicol that there was overgrowth.The following information was provided by the initial reporter: sabouraud tubes for dermatophyte-type fungi grown, quite frequently show bacterial overgrowth.Sabouraud dextrose chloramphenicol tubes for the detection of the growth of dermatophyte-type fungi, quite frequently present bacterial overgrowth a few days after being incubated, so the isolated culture of the fungi is done more difficult and delays the issuance of results.
 
Additional Manufacturer Narrative
H.6.Investigation summary: the batch history record for batch 3046568 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of review.The complaint history was reviewed, and no other complaints have been taken on batch 3046568.Retention samples from batch 3046568 (10 tubes) were available for inspection.For this investigation, retention tubes were tested with e.Coli atcc 25922 per the standard performance protocol as described in the certificate of analysis.A non-selective control (sab dex media) was inoculated as a positive growth control and an uninoculated retention tube from batch 3046568 was inoculated as a negative control.No growth of atcc 25922 was seen at 7 days incubation in the retention tube from batch 3046568 as expected.Heavy growth of atcc 25922 was seen in the non-selective control at 7 days incubation and no growth was observed in the uninoculated control from batch 3046568 at 7 days incubation.Three photos were received for investigation.Two photos each feature a tube label from batch 3046568 for batch verification.The other photo features a media slant with growth.Observations about performance cannot be made from a photo.No return samples were received for investigation.Retention sample testing showed no performance defects in batch 3046568.This complaint cannot be confirmed.Bd will continue to trend complaints for performance.
 
Event or Problem Description

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17778263
Report Number1119779-2023-01017
Device Sequence Number6877053
Product Code JSI
UDI-Device Identifier30382902218259
UDI-Public30382902218259
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/16/2024
Device Catalogue Number221825
Device Lot Number3046568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown